MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, SJ 3.0MM X 7CM; SAW BLADE

ARTHREX, INC. DISSECTOR, SJ 3.0MM X 7CM; SAW BLADE
Model Number DISSECTOR, SJ 3.0MM X 7CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery the use of the shaverblade resulted in metal debris.There was no harm for patient, operator or third party reported.No further information received.Update dw 06-sep-2024: further information was provided that he case took place on august 20th with an ar-7300ds - lot 15205016.This event occurred during a wrist arthroscopy.The fragments were found inside the patient's joint and could be partially removed.The surgery was completed successful.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 the complaint allegation is confirmed for the unpackaged device.One unpackaged and five packaged ar-7300ds dissectors batch number: 15205016 were received for investigation.Upon visual inspection of the unpackaged device, it was noted that the device had nicks around the edges of the outer tube windows.After removing the outer tube, the inner tube was inspected, and it was noted that there were scratches and marks on the tip of the inner tube.Striations were also noted within the outer tube's inner surface.Refer to investigation photos.Visual evaluation of the five packaged ar-7300ds dissectors returned did not notice any issues.Functional testing for the packaged devices was performed and the metal particulates produced were measured.It was found that the metal particulates produced were less than 18,000, the specification stated in the dtm.These results indicate no problem with 5 unpackaged devices of the same batch.Refer to attachments.The most likely cause for the reported failure can be attributed to user error.Per dfu-0215-7 at revision 0.Section f.Precautions.7.Excessive "side-loading" on the device during use does not improve cutting performance and, in extreme cases, will cause irreversible damage to the device.

Brand Name
DISSECTOR, SJ 3.0MM X 7CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20192949
Report Number1220246-2024-07524
Device Sequence Number7526191
Product Code GFA
UDI-Device Identifier00888867041943
UDI-Public00888867041943
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISSECTOR, SJ 3.0MM X 7CM
Device Catalogue NumberAR-7300DS
Device Lot Number15205016
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown